Jump to content


Photo

Depakote & Hair Loss


  • Please log in to reply
12 replies to this topic

#1 ripley

ripley
  • Members
  • 18 posts
  • Location:North Carolina, USA

Posted 17 September 2004 - 11:16 AM

Does anyone have any suggestions for stopping hair loss associated with taking Depakote? I am taking Selinium supplements and washing my hair with the doctor recommended shampoo. Any suggestions or comments would be appreciated!


Thanks,

Sheila

#2 Hangingon

Hangingon

    Resident nerd & geeky person

  • Root Admin
  • 21,583 posts
  • Flag:
  • Gender:Female
  • Location:N.B. Canada

Posted 17 September 2004 - 12:37 PM

:shock:

Hmmm.... Hello Sheila on Depakote...... I am Sheila on Depakote...... :?

So far have not experienced hair loss with the Depakote myself.... Wish I had a useful suggestion for you but I don't. Just had to reply to the thread though.

Love

Sheila

#3 rubenoid

rubenoid
  • Members
  • 3,291 posts
  • Location:USA

Posted 17 September 2004 - 01:09 PM

I was on Depakote for the better part of a year and didn't have that side effect either. Sorry I can't give any good advice, but I'm sure someone will come along with it!

#4 frazz911

frazz911
  • Members
  • 78 posts
  • Location:Between sanity and insanity
  • Interests:My Family, Women and Childrens' rights, computers, making new friends, and always THE PACKERS!!!!

Posted 18 September 2004 - 04:37 AM

I am looking for the same answers. What shampoo are you useing? I am not using anything special yet...

#5 ripley

ripley
  • Members
  • 18 posts
  • Location:North Carolina, USA

Posted 18 September 2004 - 12:24 PM

Hi Sheila......what a coincidence! I am glad you don't have this problem.

Rubenoid thanks for your response.

Frazz911, my doctor suggested that I use a shampoo called Mane & Tail because it supposedly moisturizes the hair very well. My understanding is that Depakote can make your hair brittle and it breaks off. I was on the medicine a couple of months before I started having this side effect.

#6 frazz911

frazz911
  • Members
  • 78 posts
  • Location:Between sanity and insanity
  • Interests:My Family, Women and Childrens' rights, computers, making new friends, and always THE PACKERS!!!!

Posted 19 September 2004 - 04:36 PM

rubenoid...hugs...

Thanks for the info, I will find the shampoo and try it. The hair loss is driving me nuts, I have always had a full, thick head of hair. My hair loss started about a month into my treatment, but it has been getting worst. I hope that we find an answer.

Frazz

#7 rubenoid

rubenoid
  • Members
  • 3,291 posts
  • Location:USA

Posted 19 September 2004 - 05:47 PM

aww thanks for the hugs ... :?:

I know this doesn't help or really add anything to the conversation, but I didn't mention that when I was on Depakote I actually kept my head buzzed most of the time anyway so maybe I was losing hair, just not noticing it!

#8 kewy13

kewy13
  • Members
  • 3,119 posts
  • Flag:
  • Gender:Female
  • Location:Oregon USA
  • Interests:used to be hiking, packing, skiing, anything outdoors. am woking back toward that as i get healthier.

    i attend buddhist meditation at a temple nearby.

    yoga, bicycling, kayaking, camping, exfoliating, making jewelry, being outdoors.

Posted 13 January 2007 - 07:20 PM

If anyone still is interested in the info-magnesium, combined with I believe calcium and D (I dont remember how much per day) is supposed support hair growth/strength.

About a month ago my Pdoc had me up my Depakote from750mg to 1000mg/day. I feel less able to communicate, focus, I find myself staring off into space, and I am very forgetful. I even forgto a dr apt that was one I was upset about and had family go with me. The nurse had to read me some of the notes before I could remember. Any one? :huh:

Edited by kewy13, 13 January 2007 - 07:43 PM.


#9 Hangingon

Hangingon

    Resident nerd & geeky person

  • Root Admin
  • 21,583 posts
  • Flag:
  • Gender:Female
  • Location:N.B. Canada

Posted 13 January 2007 - 09:03 PM

About a month ago my Pdoc had me up my Depakote from750mg to 1000mg/day. I feel less able to communicate, focus, I find myself staring off into space, and I am very forgetful. I even forgto a dr apt that was one I was upset about and had family go with me. The nurse had to read me some of the notes before I could remember. Any one? :huh:


That happened to me when I went up to 750mg. I was completely spacey and couldn't focus or concentrate on anything. Lost all interest in everything as well.... Do talk to your doctor about it as you sound overmedicated or sedated based on the increase.

Love

Sheila

#10 themroosters

themroosters
  • Members
  • 41 posts
  • Location:Gallatin.Tennessee
  • Interests:I like to work with wood and use to tinker in electronics until<br />everything got so darn small!<br />Now I help people,first I worked with the elderly for a number<br />of years; now I work with mentally challenged people.<br />I also enjoy photograghy and working with old pictures

Posted 14 January 2007 - 06:16 AM

And I just thought it was my age ! This is new to me. :o

#11 pea

pea
  • Members
  • 175 posts
  • Gender:Female

Posted 15 May 2008 - 09:09 PM

how's the hair loss thing going?
I have been taking topomax for a long time, which is a related drug, and have had terrible hair loss. I don't think it is a dryness thing, although hair does get dry. I think it kills the hair at the root like chemo. I stopped taking it and my hair started to grow back, but also got worse mood wise. Terrible choices.
I went to a dermatologist. He said to use minoxodil to slow the loss. Ugg, another toxic drug....passed on that one. Basic vitamins, omega 3s, etc. Alll the stuff the others said.
I think Main and Tail shampoo is for horses, not that that is bad.

Love to have an update from you.

p

#12 Sunshineinmyface

Sunshineinmyface

    Wiki Queen

  • Members
  • 10,092 posts
  • Flag:
  • Gender:Female
  • Location:Land of 10,000 Lakes - MN

Posted 16 May 2008 - 12:08 AM

Late as usual...if the problem is dry, brittle hair I would pass on and fully endorse Jojoba oil (never expires) pulls moisture into my hair, especially the ends. Is also good for the scalp, skin, and my dog likes the smell, but it should not be eaten.

#13 sunnykmr234

sunnykmr234
  • Members
  • 5 posts
  • Flag:

Posted 10 October 2014 - 12:08 PM

Depakote is used to treat various types of seizure disorders. It is sometimes used together with other seizure medications. One of the known side effects of the same is hair loss. Generally it is reversible but you can obviously consult your physician and ask him.